question-icon

What Causes Anxiety And Depression While On Lorvast?

default
Posted on Mon, 23 Oct 2017
Question: Hello,

i am a perfectly healthy male 28 years old. i go to the gym 5 times and play squash 3 times a week. I weigh around 74kgs. 2 months ago i went for my normal blood test and my doctor found out that i have high cholestrol levels. He gave me Liver function tests, kidney tests, urine tests and thyroid test. All the tests came out normal. He then prescribed me Lorvast 10mg for cholestrol. he prescribed it to me to take it on alternate days for 2 months. i took the meds for approximately 3 months now. I have noticed one side effect with it. I used to masterbate 4 times a week with perfectly normal erections. Now i have noticed that my erections are a bit weak at times and at times they are normal and now i have low libido also. I am getting married in 3 months time and currently suffering from anxiety and depression that what if i cant get hard. Can you please advise me how to remove these side effects and get my erections back to normal?
doctor
Answered by Dr. Noble Zachariah (1 hour later)
Brief Answer:
Discussion folllows

Detailed Answer:
Hello,

Welcome and thanks for your query.
I understand your concern.
It is very rare for statin like Lorvast to cause sexual difficulties.
Such symptoms are more common for with anxiety and depression.
If symptoms are due to side effects of Lorvast, then the solution is to stop the offending medicine.
Let me know your initial lipid profile and I would let you know the risk in discontinuing the medicine. If it is a low risk, then you can discontinue the medicine and see if the symptoms would improve.
Do let me have your input.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2320 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Anxiety And Depression While On Lorvast?

Brief Answer: Discussion folllows Detailed Answer: Hello, Welcome and thanks for your query. I understand your concern. It is very rare for statin like Lorvast to cause sexual difficulties. Such symptoms are more common for with anxiety and depression. If symptoms are due to side effects of Lorvast, then the solution is to stop the offending medicine. Let me know your initial lipid profile and I would let you know the risk in discontinuing the medicine. If it is a low risk, then you can discontinue the medicine and see if the symptoms would improve. Do let me have your input.